Alert archive / North Carolina / Heat Advisories in 2021
Heat Advisory 3, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this heat advisory at Aug 12, 2021, 2:32 PM EDT for 15 counties in North Carolina. It took effect at Aug 13, 2021, 12:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2021, 2:32 PM EDT (18:32 UTC)
- In effect from
- Aug 13, 2021, 12:00 PM EDT
- Expired
- Aug 13, 2021, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Beaufort County, NC, Carteret County, NC, Craven County, NC, Dare County, NC, Duplin County, NC, Greene County, NC, Hyde County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Onslow County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 65 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1921 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
416 WWUS72 KMHX 121832 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 232 PM EDT Thu Aug 12 2021 NCZ029-044>047-079>081-090>092-094-193>196-198-199-203-130930- /O.NEW.KMHX.HT.Y.0003.210813T1600Z-210813T2200Z/ /O.CON.KMHX.HT.Y.0002.000000T0000Z-210812T2300Z/ Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow-Northern Outer Banks- Including the cities of Williamston, Robersonville, Oak City, Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, Plymouth, Roper, Creswell, Columbia, Gum Neck, Manns Harbor, Stumpy Point, East Lake, Snow Hill, Hookerton, Walstonburg, Washington, Chocowinity, Belhaven, Bath, Aurora, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Wallace, Warsaw, Kenansville, Beulaville, Faison, Kinston, La Grange, Pink Hill, Maysville, Pollocksville, Trenton, Oriental, Bayboro, Arapahoe, Vandemere, Vanceboro, Ernul, Dover, Cove City, New Bern, River Bend, Fairfield Harbor, Havelock, Morehead City, Newport, Atlantic Beach, Emerald Isle, Stella, Beaufort, Harkers Island, Sea Level, Cedar Island, Jacksonville, Richlands, Half Moon, Swansboro, Sneads Ferry, North Topsail Beach, Duck, Kitty Hawk, Kill Devil Hills, Nags Head, and Manteo 232 PM EDT Thu Aug 12 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 6 PM EDT FRIDAY... * WHAT...Heat index values up to 107 expected. * WHERE...Portions of eastern North Carolina. * WHEN...From noon to 6 PM EDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ 11
2 follow-up statements
731 WWUS72 KMHX 122236 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 636 PM EDT Thu Aug 12 2021 NCZ029-044>047-079>081-090>092-094-193>196-198-199-203-131045- /O.CAN.KMHX.HT.Y.0002.000000T0000Z-210812T2300Z/ /O.CON.KMHX.HT.Y.0003.210813T1600Z-210813T2200Z/ Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow-Northern Outer Banks- Including the cities of Williamston, Robersonville, Oak City, Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, Plymouth, Roper, Creswell, Columbia, Gum Neck, Manns Harbor, Stumpy Point, East Lake, Snow Hill, Hookerton, Walstonburg, Washington, Chocowinity, Belhaven, Bath, Aurora, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Wallace, Warsaw, Kenansville, Beulaville, Faison, Kinston, La Grange, Pink Hill, Maysville, Pollocksville, Trenton, Oriental, Bayboro, Arapahoe, Vandemere, Vanceboro, Ernul, Dover, Cove City, New Bern, River Bend, Fairfield Harbor, Havelock, Morehead City, Newport, Atlantic Beach, Emerald Isle, Stella, Beaufort, Harkers Island, Sea Level, Cedar Island, Jacksonville, Richlands, Half Moon, Swansboro, Sneads Ferry, North Topsail Beach, Duck, Kitty Hawk, Kill Devil Hills, Nags Head, and Manteo 636 PM EDT Thu Aug 12 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM EDT FRIDAY... * WHAT...Heat index values up to 107 expected. * WHERE...Portions of eastern North Carolina. * WHEN...From noon to 6 PM EDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
181 WWUS72 KMHX 130704 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 304 AM EDT Fri Aug 13 2021 NCZ029-044>047-079>081-090>092-094-193>196-198-199-203-132000- /O.EXT.KMHX.HT.Y.0003.210813T1600Z-210813T2300Z/ Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow-Northern Outer Banks- Including the cities of Williamston, Robersonville, Oak City, Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, Plymouth, Roper, Creswell, Columbia, Gum Neck, Manns Harbor, Stumpy Point, East Lake, Snow Hill, Hookerton, Walstonburg, Washington, Chocowinity, Belhaven, Bath, Aurora, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Wallace, Warsaw, Kenansville, Beulaville, Faison, Kinston, La Grange, Pink Hill, Maysville, Pollocksville, Trenton, Oriental, Bayboro, Arapahoe, Vandemere, Vanceboro, Ernul, Dover, Cove City, New Bern, River Bend, Fairfield Harbor, Havelock, Morehead City, Newport, Atlantic Beach, Emerald Isle, Stella, Beaufort, Harkers Island, Sea Level, Cedar Island, Jacksonville, Richlands, Half Moon, Swansboro, Sneads Ferry, North Topsail Beach, Duck, Kitty Hawk, Kill Devil Hills, Nags Head, and Manteo 304 AM EDT Fri Aug 13 2021 ...HEAT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... * WHAT...Heat index values 105 to 109 expected. * WHERE...Portions of eastern North Carolina. * WHEN...From noon today to 7 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this heat advisory went out at Aug 12, 9:38 AM EDT, 4 hours 54 minutes earlier.
Area forecast discussion, Aug 12, 9:38 AM EDT, 4 hours 54 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
938 AM EDT Thu Aug 12 2021
.SYNOPSIS...
High pressure will influence the weather through late week.
A cold front will approach the area late this weekend. A more
unsettled period is likely early next week as tropical moisture
moves up the Southeast coast.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 935 AM Thursday...Very little cloud cover on satellite at
mid morning with temperatures already into the low/mid 80s with
muggy dewpoints in the mid 70s. Despite the humidity, low-level
flow is mostly WSW/W which should limit convection today and
have removed PoPs from the afternoon forecast as any showers or
storms will be very isolated. Heat Advisory remains in effect
this afternoon as highs temperatures in the low to mid 90s,
coupled with the mid 70s dewpoints will push the apparent
temperature values to the 105-109 degree range.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
As of 245 AM Thu...Another quiet night expected as continues at
the surface and aloft. Mostly clear, warm and muggy tonight.
Overnight lows will be in the mid 70s inland and upper 70s to 80
deg for the beaches.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As of 330 AM Thurs...Hot and humid conditions will continue
Friday and Saturday, with heat indices 100-110, and continued
mostly dry weather. A weak cold front will approach from the
north on Sunday, with slightly cooler conditions as well as an
increased threat of rain. A more unsettled pattern is likely
early next week as tropical moisture associated with the
remnants of Tropical Cyclone Fred move up the Southeast coast.
Friday and Saturday...Heat and humidity will continue Friday and
Saturday with high pressure holding strong offshore. Low level
thicknesses support highs in the low to mid 90s inland Friday,
and low 90s Saturday, while along the coast expect highs in the
upper 80s to around 90 both days. Heat index values are expected
to be 100-110 during peak heating both days, with the most
oppressive conditions expected Friday afternoon. Lack of mid
level moisture, and general lack of forcing will lead to mostly
dry conditions, though better moisture may work into the
northwest coastal plain late Saturday afternoon, leading to a
better chance for rain, as a cold front approaches from the
north.
Sunday...A weakening cold front will continue
to slowly push south into northern NC Sunday, however there
remains uncertainty as to how far south the front will get
before stalling. The ECMWF remains the northernmost solution,
keeping most of Eastern NC south of the front, while the GFS/CMC
bring the front through most of the area before stalling. Where
exactly this front stalls will have a big impact on the precip
and temp forecast (GFS/CMC wetter/cooler and ECMWF warmer/drier),
so will keep the PoP forecast at high chance and temperatures
just below normal.
Monday through Wednesday...Uncertainty becomes greater into
early next week as much will depend on the eventual track and
timing of Tropical Cyclone Fred as it moves up the Southeast
coast. Despite the details remaining murky, there is a strong
signal in a more unsettled pattern Monday through Wednesday, as
deep moist southerly flow overspreads the region. Convective
activity should rise to a maximum during the afternoon and
evening hours each day during peak heating, and become more
scattered during the overnights. With decreasing low level
heights and increased cloud cover, expect highs to remain below
average.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
SHORT TERM /through Thursday/...
As of 630 AM Thu...Pred VFR conditions expected through the
period. Sct cu will develop again this afternoon with SW wind
gusts near 15 kt. Light SSW winds should limit fog threat Friday
morning.
LONG TERM /Friday through Monday/...
As of 330 AM Thurs...Generally VFR conditions are expected
through Saturday with only isolated to widely scattered
afternoon thunderstorms possible. Shower and thunderstorms are
expected to increase in coverage Sunday and into early next week
with better chances for occasional sub VFR conditions.
&&
.MARINE...
SHORT TERM /through tonight/...
As of 940 AM Thursday...No changes needed to the current marine
forecast as SW/WSW winds continue at 10-15 knots with seas
around 2 feet. Winds will be increasing to 15-20 kt late
afternoon and evening. Seas will be 2-3 ft, with occasional 4
footers possible across the outer central and northern waters
during periods of stronger flow.
LONG TERM /Friday through Monday/...
As of 330 AM Thurs...The S-SW sea breeze/land breeze diurnal
circulation pattern with the late day/evening enhancement of
wind speeds from 10-15 kt to 15-20 kt is expected to continue
through Saturday. Thereafter, the flow weakens quickly Sunday as
a cold front approaches the region, and winds will likely come
around to the E on Monday at 5-10 kts. Seas will run 2-3 ft,
increasing to 3-4 ft during periods of stronger flow.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Heat Advisory until 7 PM EDT this evening for NCZ029-044>047-
079>081-090>092-094-193>196-198-199-203.
MARINE...None.
&&
SYNOPSIS...MHX
NEAR TERM...CTC
SHORT TERM...CQD
LONG TERM...JME/SGK
AVIATION...CQD/SGK
MARINE...CTC/CQD/SGKHazardous weather outlook, Aug 12, 4:42 AM EDT, 9 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 442 AM EDT Thu Aug 12 2021 NCZ029-044>047-079>081-090>092-094-193>196-198-199-203-130845- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow-Northern Outer Banks- 442 AM EDT Thu Aug 12 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat index values around 105 degrees expected Friday, and 100 to 105 degrees Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ204-205-130845- Ocracoke Island-Hatteras Island- 442 AM EDT Thu Aug 12 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Heat index values 100 to 105 degrees expected this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat index values will reach 100-105 degrees Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Heat Advisories in North Carolina, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.